MAUDE Adverse Event Report: STRAUB MEDICAL AG ROTAREX & ASPIREX DRIVE SYSTEM; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ROTAREX & ASPIREX DRIVE SYSTEM; THROMBECTOMY & ATHERECTOMY
Catalog Number 80300
Medical Device Problem Codes Break (1069); Self-Activation or Keying (1557); Power Problem (3010); Intermittent Loss of Power (4016); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 09/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a thrombectomy and atherectomy procedure, the device has no known issue.It was further reported that however, after evaluation at the service center, it was found that the device foot switch was allegedly activated on it's own, the foot switch was allegedly difficult to unplug, and the motor wire was allegedly loosened.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the driver, control unit, motor and foot switch were returned for evaluation and were physically investigated.During physical inspection a damage of the case and the foot switch discovered.Furthermore, the cable of the motor was damaged.The reported incomplete or inadequate connection can be confirmed due to the damaged power cable of the motor.The reported intermittent loss of power can be confirmed due to the break of the motor.The reported self-activation or keying can not be confirmed, as the malfunction was not re-producible during investigation.A clear root cause could not be established.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 09/2025), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a thrombectomy and atherectomy procedure, the device has no known issue.It was further reported that however, after evaluation at the service center, it was found that the device foot switch was allegedly activated on its own, the foot switch was allegedly difficult to unplug, and the motor wire was allegedly loosened.There was no patient contact.

Brand Name
ROTAREX & ASPIREX DRIVE SYSTEM
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19672694
Report Number3008439199-2024-00115
Device Sequence Number6587477
Product Code MCW
UDI-Device Identifier07640142810889
UDI-Public(01)07640142810889
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80300
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown